MAUDE Adverse Event Report: ARTHREX, INC. SAW ATTACHMENT- RECIPROCATING; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SAW ATTACHMENT- RECIPROCATING; POWERED SURG ORTHOPEDIC INSTR
Model Number SAW ATTACHMENT- RECIPROCATING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the saw blade in the shaft of the device broke off.There was no harm or adverse event for patient, operator or third party reported.No further information received.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The reported event was confirmed as the manufacturers evaluation revealed the saw blade is frozen in the clamping system.Furthermore it was observed that the drive shaft is not running round.The most likely cause for the reported failure can be attributed to misuse due to user error of the device due to excessive force being applied during use.

Brand Name
SAW ATTACHMENT- RECIPROCATING
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19380649
Report Number1220246-2024-03705
Device Sequence Number7538356
Product Code HWE
UDI-Device Identifier00888867111127
UDI-Public00888867111127
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAW ATTACHMENT- RECIPROCATING
Device Catalogue NumberAR-600SR
Device Lot Number10308139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown